MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During impaction of cup, the shaft of the offset impactor fractured right at the point of contact w/ impactor pad.Case was finished robotically, no other issues.No delays.No pt harm.Pictures of the break will be sent in followup email.Impaction was showing at 1mm proud so surgeon was satisfied anyhow.Case type: tha.Surgical delay: maybe 1min to locate all pieces and continue.Update: "pics sent.No pt info provided - pt not aware.No debris left inside pt.All components were built out correctly at the time of fx of impactor shaft".
 
Event or Problem Description
During impaction of cup, the shaft of the offset impactor fractured right at the point of contact w/ impactor pad.Case was finished robotically, no other issues.No delays.No pt harm.Pictures of the break will be sent in followup email.Impaction was showing at 1mm proud so surgeon was satisfied anyhow.Case type: tha.Surgical delay: maybe 1min to locate all pieces and continue.Update: "pics sent.No pt info provided - pt not aware.No debris left inside pt.All components were built out correctly at the time of fx of impactor shaft.".
 
Additional Manufacturer Narrative
Reported event: it was reported that during impaction of cup, the shaft of the offset impactor fractured right at the point of contact with the impactor pad.Case was finished robotically, no other issues.No delays.No patient harm.Product evaluation and results: visual inspection: visual inspection showed the impactor broken in the distal end of the shaft.Please see attachment.Functional inspection, dimensional inspection and material analysis were not completed as visual inspection confirmed the failure.Product history review: review of the device history records indicate 25 devices were manufactured under lot no 32882 and accepted into final stock on 12/22/2015 and (b)(4) devices were manufactured and accepted into final stock on 12/23/2015.The rejected device was dispositioned as "return to vendor" per qt 15-12-0072 on 04/01/2016.The non conformance was unrelated to the failure in this investigation.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 209830, lot number 32882 shows 08 additional complaints related to the failure in this investigation.The related complaint is (b)(4).Conclusions: visual inspection showed the impactor broken in the distal end of the shaft.Failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8748273
Report Number3005985723-2019-00474
Device Sequence Number19314060
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32882
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;